Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: could you get a new doc? med_empowered

Posted by yxibow on August 24, 2008, at 3:10:02

In reply to could you get a new doc?, posted by med_empowered on August 23, 2008, at 10:09:56

> I mean..here are a couple things to consider...1)5mgs of Valium is a pretty tiny dose...that'd be like taking .25mgs/Klonopin or Xanax. 2) Yes, benzo dependence is a pain, but atypical antipsychotics are waaaaaaay more problematic. Zyprexa, Seroquel, and Risperdal can cause weight gain; Abilify tends to cause akathisia; Geodon can cause drowsiness and is a 2x daily med. ALL of them can cause tardive dyskinesia, neuroleptic malignancy syndrome, dysphoria, agitation, impaired cognition, and flattened affect.
> Plus, they're really expen$ive.
> Anyway, I'd personally recommend that you find some way of dealing with your anxiety that doesn't involve the use of antipsychotics at any dose...don't let the glossy ads fool you: these are serious drugs with serious side effects. I think its worth noting that even though they're supposedly more tolerable, lots of schizophrenics (at least here in the US) have to either be coerced or forced to take them...and there are lots of lawsuits already in place over deaths, movement disorders, etc.
> Could therapy or self-help or nutritional adjustments help you? I get that you're trying to avoid benzo dependence, and that's great,but...antipsychotics are **HARDCORE** and the main reason they're "not addictive" is b/c they also tend to be unpleasant.
>
>

You have a inkling of correctness about things that can definitely happen on long term (and unfortunately short term for the rare) APs but I do feel it sort of comes off like a scare statement for those who are already in need of taking them.

The risk of TD on Seroquel is particularly low, NMS is so extremely rarely reported on any of them, the sulpirides have a slightly higher chance I think but they're not exactly atypicals.


As for benzodiazepines -- 5mg a day yes is a very small dose for Valium. But one has to remember that its not necessarily the dose but how long one is on it. I am still reeling from high dose Valium. But people can get used to small dose Valium as well, just as quickly where for them GABAa becomes just as blocked.


Paxil is fairly effective for what is being described and the dose can be adjusted as needed (just make sure you dont forget to take it as it has a short half life) -- I guess you are in a country where reboxetine is released, otherwise you would be using Cymbalta.


Its always better to try not to take diazepam every day -- I mean you can discuss more with your doctor about this, but the reason is that I think he or she as I noted wants it to be effective when you really need to use it. It may be a generalized standard that he or she is comfortable, but I know that as I used more Valium because it was necessary and there was evidence justification for it Xanax became less effective when I needed it, etc.


Just a few points.

--- tidings

-- Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:847758
URL: http://www.dr-bob.org/babble/20080822/msgs/847946.html